Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 171, NWS St. Louis, MO

May 13, 2008Madison County, Monroe County, Saint Clair County, Illinois; Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2008, 6:38 PM CDT for Madison County, Monroe County, Saint Clair County, Illinois; Saint Louis County, City of Saint Louis, Missouri. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2008, 6:38 PM CDT (23:38 UTC)
Expired
May 13, 2008, 7:15 PM CDT
In force
37 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 41 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 6:42 PM CDTHAIL 0.881 Nw Mehlville, MO
May 13, 6:45 PM CDTHAIL 0.75Affton, MO
May 13, 6:50 PM CDTHAIL 0.751 Se Sunset Hills, MOAT TESSON FERRY ROAD AND HIGHWAY 270
May 13, 7:05 PM CDTHAIL 1Collinsville, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 132339
SVRLSX
ILC119-133-163-MOC189-510-140015-
/O.NEW.KLSX.SV.W.0171.080513T2338Z-080514T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT TUE MAY 13 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  SOUTHERN ST. LOUIS CITY IN EAST CENTRAL MISSOURI
  SOUTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS
  EXTREME NORTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS
  NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 715 PM CDT

* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED 5 MILES SOUTH OF CRESTWOOD...OR 4 MILES EAST OF
  MURPHY...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEMAY...
  EAST CARONDELET...
  DUPO...
  CAHOKIA...
  CENTREVILLE...
  EAST ST. LOUIS...
  WASHINGTON PARK...
  CASEYVILLE...
  FAIRVIEW HEIGHTS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3854 8989 3843 9034 3845 9034 3845 9038
      3848 9042 3849 9040 3850 9041 3850 9046
      3851 9048 3875 9001
TIME...MOT...LOC 2338Z 246DEG 33KT 3850 9037

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 132355
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT TUE MAY 13 2008

ILC119-133-163-MOC189-510-140015-
/O.CON.KLSX.SV.W.0171.000000T0000Z-080514T0015Z/
MONROE IL-ST. CLAIR IL-MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO-
655 PM CDT TUE MAY 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN ST. LOUIS...SOUTHERN ST. LOUIS CITY...SOUTHERN
MADISON...NORTHWESTERN ST. CLAIR AND EXTREME NORTHERN MONROE
COUNTIES...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SAUGET...OR ABOUT NEAR
CENTREVILLE...MOVING EAST AT 43 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BELLEVILLE...CASEYVILLE...FAIRVIEW HEIGHTS...COLLINSVILLE...SWANSEA
AND SHILOH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

NICKEL SIZE HAIL HAS BEEN REPORTED IN MEHLVILLE WITH THIS STORM. IF 
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

LAT...LON 3854 8989 3845 9023 3846 9024 3857 9036
      3875 9001
TIME...MOT...LOC 2355Z 248DEG 37KT 3859 9013

$$

BRITT
000 
WWUS53 KLSX 140002
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT TUE MAY 13 2008

ILC133-MOC189-510-140012-
/O.CAN.KLSX.SV.W.0171.000000T0000Z-080514T0015Z/
MONROE IL-ST. LOUIS CITY MO-ST. LOUIS MO-
702 PM CDT TUE MAY 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LOUIS...
SOUTHERN ST. LOUIS CITY AND EXTREME NORTHERN MONROE COUNTIES IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THESE 
COUNTIES.

LAT...LON 3854 8991 3848 9011 3866 9016 3875 9001
      3855 8989
TIME...MOT...LOC 0002Z 247DEG 41KT 3863 9001

$$

ILC119-163-140015-
/O.CON.KLSX.SV.W.0171.000000T0000Z-080514T0015Z/
ST. CLAIR IL-MADISON IL-
702 PM CDT TUE MAY 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN MADISON AND NORTHERN ST. CLAIR COUNTIES...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CASEYVILLE...MOVING NORTHEAST AT 40
MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3854 8991 3848 9011 3866 9016 3875 9001
      3855 8989
TIME...MOT...LOC 0002Z 247DEG 41KT 3863 9001

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:37 PM CDT, 1 minute earlier.

Area forecast discussion, May 13, 6:37 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT TUE MAY 13 2008

.DISCUSSION...
/351 PM CDT TUE MAY 13 2008/
SEVERAL WAVES OF SCATTERED ELEVATED THUNDERSTORMS WHICH HAVE
TRAVERSED PORTIONS OF THE AREA TODAY HAVE MUDDIED THE FORECAST FOR
TONIGHT. THE ASSOCIATED CLOUD COVER AND COOL AIR FROM THE
THUNDERSTORMS HAVE HAMPERED WARMING OVER MUCH OF EASTERN MO AND IL.
THIS SEEMS TO BE THE STORY THIS SPRING WHEN WE GET A DECENT COLD
FRONTAL PASSAGE. ANYWAY THERE WILL BE SOME LOW LEVEL AIR MASS
RECOVERY THOUGH THE REMAINDER OF THE AFTERNOON BUT IT WILL BE
MINIMAL AND LOW LEVEL ADVECTIVE PROCESSES WILL HAVE TO CONTRIBUTE
TONIGHT AND COMBINE WITH THE STEEP LAPSE RATES THAT STILL REMAIN IN
PLACE VIS THE 18Z SGF/TOP SOUNDINGS.  THE ANTICIPATION IS STILL THAT
SCATTERED CONVECTION WILL DEVELOP ALONG THE COLD FRONT LATER THIS
AFTERNOON INTO EARLY EVENING ACROSS WRN MO AND SE KS ONCE THE CAP IS
BROKEN WHERE THE BEST SFC BASED INSTABILITY RESIDES...AND THIS
ACTIVITY SHOULD GROW UPSCALE INTO SEVERAL LINES OR CLUSTERS AS THEY
MOVE EASTWARD IN ASSOCIATION WITH DEEPENING LARGER SCALE ASCENT IN
TANDEM WITH THE MIGRATING COLD FRONT.  GIVEN THE STEEP LAPSE RATES I
STILL CANT RULE OUT ISOLD/SCT ELEVATED STORMS WELL AHEAD OF THE
COLD FRONT BUT DONT THINK THIS WILL REALLY BE THE MAIN PLAYER TNGT.
THE SEVERE WEATHER THREAT ISNT VERY CLEAR.  ANY ELEVATED STORMS
COULD PRODUCE SOME HAIL BUT OTHER THAN THAT THE BEST SEVERE
POTENTIAL WOULD APPEAR TO BE CONFINED TO CENTRAL MO THIS
EVENING...WITH A MORE ISOLD THREAT ACROSS THE REMAINDER OF THE
AREA.

THE FRONT SHOULD RESIDE FROM CENTRAL IL INTO SE MO AT DAYBREAK ON
WEDNESDAY WITH AN ATTENDANT THREAT OF RESIDUAL SHOWERS AND
THUNDERSTORMS MAINLY IN THE MORNING HOURS.  BY AFTERNOON THE FRONT
SHOULD BE SETTLING SOUTH/SOUTHEAST WITH WEAK HIGH PRESSURE SLIDING
INTO THE MID MS VLY.

ATTENTION THEN TURNS TO THE UPR LOW/TROF IN THE SRN STREAM PRESENTLY
INVOF OF THE DESERT SOUTHWEST.  THE MODELS ARE ALL IN AGREEMENT THAT
A SFC LOW WILL DEVELOP ON THE WRN EXTENSION OF THE FRONT ACROSS THE
SRN PLAINS WED NGT...WITH THE SFC LOW TRACKING NEWD ACROSS THE
LOWER MS VLY ON THURS AND INTO THE OH VLY BY FRIDAY MORNING. IN
RESPONSE TO THE LARGE SCALE ASCENT WITH THE TROF/LOW AND MID
LEVEL FRONTOGENETIC FORCING...A SIZABLE SHIELD OF DEFORMATION
ZONE PRECIPITATION SHOULD EVOLVE. THE TIMING...ONSET...AND NRN
EXTENT OF THE PCPN ARE THE BIGGEST UNCERTAINTIES AND WHERE THE
MODELS DIFFER. THE GFS IS THE FASTEST AND FURTHEST NORTH AND ATTM
HAS BEEN TONED DOWN A BIT IN FAVOR OF THE NAM AND LATEST SREF. IN
THIS SCENARIO I EXPECT A SHIELD OF RAIN TO JUST BE SPREADING INTO
CENTRAL AND SE MO IN THE PREDAWN HOURS ON THURSDAY...AND MOVE NEWD
ENCOMPASSING MUCH OF THE SRN 2/3RDS OF THE CWA DURING THE DAY. THE
CLOUDS AND RAIN WILL MAKE FOR A COOL DAY WITH TEMPS ONCE AGAIN
WELL BLO NORMAL.

IN THE EXTENDED WE ARE STILL LOOKING AT A WEST COAST RIDGE
DOMINATING AND AN ERN U.S. TROF.  THE POSITION AND DEPTH OF THE ERN
TROF REMAINS UP IN THE AIR AND THE GUIDANCE HAS GENERALLY BEEN
SHOWING MORE NWLY FLOW ALOFT THAN NLY AND A TREND TOWARDS SLIGHTLY
WARMER TEMPERATURES.  I FOLLOWED SUITE IN THIS REGARDS.  THERE CUD
BE SOME SCT SHRA IMPACTING PORTIONS OF THE AREA SAT AND BEYOND BUT
THE PSN AND YO-YOING MODEL FCSTS LEAD TO VERY LIMITED CONFIDENCE AND
THEREFORE HAVE LEFT THE FCST DRY.

GLASS
&&

.AVIATION...
/635 PM CDT TUE MAY 13 2008/
FOR THE 00Z TAFS...COLD FRONT EXTENDED FROM NORTH CENTRAL WISCONSIN
...SOUTHWESTWARD THROUGH WESTERN MO THEN INTO OKLAHOMA AS OF 23Z.
FRONT WILL MOVE ACROSS THE AREA DURING THE FIRST HALF OF THE TAF
FORECAST PERIOD. LINE OF SEVERE STORMS JUST AHEAD OF FRONT FORMING
OVER SOUTHEASTERN KS WILL CONTINUE TO TRACK NORTHEASTWARD THIS
EVENING INTO MISSOURI. MOVEMENT IS SLOWER THAN ORIGINALLY
FORECAST...SO BACKED OFF ON TIMING OF THE LINE...THOUGH HAVE
SCATTERED ACTIVITY FIRING IN WARM SECTOR...ESPECIALLY NEAR KSUS
AND KSTL. SO HAVE VCNTY TS MENTIONED INITIALLY BEFORE MAIN LINE
COMES THROUGH. CIGS/VSBYS TO LOWER TO MVFR WITH ACTIVITY AND
REMAIN MVFR TIL MID MORNING WHEN SC DECK BREAKS UP WELL BEHIND
FRONTAL BOUNDARY.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 13, 4:09 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT TUE MAY 13 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
409 PM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT SWEEPS THROUGH
THE REGION. A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL. WHILE A SEVERE STORM IS POSSIBLE ACROSS THE
ENTIRE REGION...THE GREATEST THREAT OF SEVERE WEATHER WILL RESIDE
ACROSS CENTRAL MISSOURI THIS EVENING.

MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI
RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MISSOURI
AND EXTREME SOUTHWEST ILLINOIS ON WEDNESDAY MORNING AS THE COLD
FRONT MOVES OUT OF THE AREA.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY ACROSS
SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS AS A NEW STORM
SYSTEM MOVES ACROSS THE AREA.

MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI
RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

In the hours before

Local storm report, May 13, 12:38 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 PM CDT TUE MAY 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HAIL             HANNIBAL                39.71N  91.38W
05/13/2008  M1.25 INCH       MARION             MO   TRAINED SPOTTER

&&

EVENT NUMBER 00085

SIPPRELL
Local storm report, May 13, 12:53 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT TUE MAY 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1252 PM     HAIL             PAYSON                  39.82N  91.24W
05/13/2008  E1.00 INCH       ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER 00086

SIPPRELL
Local storm report, May 13, 12:56 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT TUE MAY 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1256 PM     HAIL             PAYSON                  39.82N  91.24W
05/13/2008  E1.25 INCH       ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER 00087

SIPPRELL
Local storm report, May 13, 1:26 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
126 PM CDT TUE MAY 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             HANNIBAL                39.71N  91.38W
05/13/2008  E1.75 INCH       MARION             MO   TRAINED SPOTTER

            S SIDE OF HANNIBAL ON THE MARION...RALLS COUNTY
            LINE...200 CARS IN PARKING LOT DAMAGED

&&

EVENT NUMBER 00088

MILLER
Local storm report, May 13, 5:57 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT TUE MAY 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0535 AM     HAIL             TROY                    38.98N  90.98W
05/13/2008  E0.88 INCH       LINCOLN            MO   NWS EMPLOYEE

0544 AM     HAIL             HAWK POINT              38.97N  91.13W
05/13/2008  E0.75 INCH       LINCOLN            MO   TRAINED SPOTTER

0705 AM     HAIL             HOUSE SPRINGS           38.42N  90.57W
05/13/2008  E1.00 INCH       JEFFERSON          MO   TRAINED SPOTTER

0810 AM     HAIL             1 N COLUMBIA            38.47N  90.23W
05/13/2008  E0.75 INCH       MONROE             IL   PUBLIC

0854 AM     HAIL             MODOC                   38.05N  90.04W
05/13/2008  E0.88 INCH       RANDOLPH           IL   TRAINED SPOTTER

0856 AM     HAIL             MODOC                   38.05N  90.04W
05/13/2008  E0.75 INCH       RANDOLPH           IL   TRAINED SPOTTER

            COVERING THE GROUND AND COMING DOWN HARD.

0937 AM     HAIL             BLOOMSDALE              38.01N  90.22W
05/13/2008  E1.00 INCH       STE. GENEVIEVE     MO   LAW ENFORCEMENT

1015 AM     HAIL             1 W SHELBINA            39.69N  92.06W
05/13/2008  E0.75 INCH       SHELBY             MO   LAW ENFORCEMENT

1037 AM     HAIL             1 W STE. GENEVIEVE      37.97N  90.07W
05/13/2008  E0.75 INCH       STE. GENEVIEVE     MO   TRAINED SPOTTER

1042 AM     HAIL             STE. GENEVIEVE          37.97N  90.05W
05/13/2008  E0.75 INCH       STE. GENEVIEVE     MO   LAW ENFORCEMENT

1129 AM     HAIL             1 W HANNIBAL            39.71N  91.40W
05/13/2008  E0.75 INCH       MARION             MO   TRAINED SPOTTER

1133 AM     HAIL             1 N HANNIBAL            39.72N  91.38W
05/13/2008  E1.00 INCH       MARION             MO   TRAINED SPOTTER

1155 AM     HAIL             5 W BELLEVILLE          38.53N  90.10W
05/13/2008  E1.00 INCH       ST. CLAIR          IL   AMATEUR RADIO

1201 PM     HAIL             3 E PAYSON              39.82N  91.19W
05/13/2008  E0.75 INCH       ADAMS              IL   EMERGENCY MNGR

1205 PM     HAIL             4 NW BELLEVILLE         38.57N  90.06W
05/13/2008  M0.88 INCH       ST. CLAIR          IL   FIRE DEPT/RESCUE

1215 PM     HAIL             FAIRVIEW HEIGHTS        38.60N  90.00W
05/13/2008  E1.00 INCH       ST. CLAIR          IL   TRAINED SPOTTER

1229 PM     HAIL             HANNIBAL                39.71N  91.38W
05/13/2008  E0.75 INCH       MARION             MO   AMATEUR RADIO

1231 PM     HAIL             HANNIBAL                39.71N  91.38W
05/13/2008  E1.00 INCH       MARION             MO   TRAINED SPOTTER

1233 PM     HAIL             HANNIBAL                39.71N  91.38W
05/13/2008  E1.25 INCH       MARION             MO   TRAINED SPOTTER

1234 PM     HAIL             HANNIBAL                39.71N  91.38W
05/13/2008  M1.25 INCH       MARION             MO   TRAINED SPOTTER

1252 PM     HAIL             PAYSON                  39.82N  91.24W
05/13/2008  E1.00 INCH       ADAMS              IL   TRAINED SPOTTER

1256 PM     HAIL             PAYSON                  39.82N  91.24W
05/13/2008  E1.25 INCH       ADAMS              IL   TRAINED SPOTTER

0123 PM     HAIL             HANNIBAL                39.71N  91.38W
05/13/2008  E1.75 INCH       MARION             MO   TRAINED SPOTTER

            S SIDE OF HANNIBAL ON THE MARION...RALLS COUNTY
            LINE...200 CARS IN PARKING LOT DAMAGED

&&

EVENT NUMBER 00063 00062 00066 00068 00069 00070 00071 00072 00076
00073 00074 00075 00077 00078 00080 00081 00082 00083 00084 00085
00086 00087 00088

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 5:38 AM CDTSevere Thunderstorm WarningLSXAdams, Pike33 min
May 13, 5:39 AM CDTSevere Thunderstorm WarningLSXCalhoun41 min
May 13, 5:54 AM CDTSevere Thunderstorm WarningLSXPike51 min
May 13, 6:36 AM CDTSevere Thunderstorm WarningLSXPike24 min
May 13, 6:49 AM CDTSevere Thunderstorm WarningLSXCalhoun14 min
May 13, 7:16 AM CDTSevere Thunderstorm WarningLSXMadison, Monroe, Saint Clair18 min
May 13, 7:59 AM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair31 min
May 13, 8:24 AM CDTSevere Thunderstorm WarningLSXMonroe, Randolph51 min
May 13, 9:38 AM CDTSevere Thunderstorm WarningLSXRandolph40 min
May 13, 10:27 AM CDTSevere Thunderstorm WarningLSXRandolph31 min
May 13, 10:49 AM CDTSevere Thunderstorm WarningLSXMadison10 min
May 13, 11:15 AM CDTSevere Thunderstorm WarningLSXAdams, Pike45 min
May 13, 11:44 AM CDTSevere Thunderstorm WarningLSXPike46 min
May 13, 11:55 AM CDTSevere Thunderstorm WarningLSXSaint Clair23 min
May 13, 11:58 AM CDTSevere Thunderstorm WarningLSXMadison26 min
May 13, 12:09 PM CDTSevere Thunderstorm WarningLSXAdams, Pike66 min
May 13, 12:59 PM CDTSevere Thunderstorm WarningLSXBrown, Pike19 min
May 13, 1:34 PM CDTSevere Thunderstorm WarningLSXAdams, Brown11 min
May 13, 1:45 PM CDTSevere Thunderstorm WarningLSXBrown15 min
May 13, 5:50 AM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren40 min
May 13, 6:29 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis46 min
May 13, 9:50 AM CDTSevere Thunderstorm WarningLSXMonroe, Shelby40 min
May 13, 10:02 AM CDTTornado WarningLSXShelby28 min
May 13, 10:30 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls, Shelby45 min
May 13, 10:33 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe, Ralls42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.